Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 76, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 8, 2025, 6:06 PM CDT for Door County, Kewaunee County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2025, 6:06 PM CDT (23:06 UTC)
- Expired
- Jul 8, 2025, 6:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Door County, WI, Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 35 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655
WUUS53 KGRB 082306
SVRGRB
WIC029-061-082345-
/O.NEW.KGRB.SV.W.0076.250708T2306Z-250708T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
606 PM CDT Tue Jul 8 2025
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northern Kewaunee County in northeastern Wisconsin...
Southern Door County in northeastern Wisconsin...
* Until 645 PM CDT.
* At 606 PM CDT, a severe thunderstorm was located near Bay Shore
Park, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Algoma around 630 PM CDT.
Other locations impacted by this severe thunderstorm include
Brussels, Slovan, Gregorville, Rankin, Euren, Dyckesville, Rosiere,
Shoemaker Point, Duvall, and Scarboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4456 8776 4464 8776 4464 8782 4465 8782
4469 8779 4478 8773 4468 8739 4442 8758
TIME...MOT...LOC 2306Z 301DEG 28KT 4473 8778
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLA2 follow-up statements
264
WWUS53 KGRB 082317
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
617 PM CDT Tue Jul 8 2025
WIC029-061-082345-
/O.CON.KGRB.SV.W.0076.000000T0000Z-250708T2345Z/
Kewaunee WI-Door WI-
617 PM CDT Tue Jul 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN KEWAUNEE AND SOUTHERN DOOR COUNTIES...
At 617 PM CDT, a severe thunderstorm was located 7 miles northeast of
Bay Shore Park, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Algoma around 630 PM CDT.
Other locations impacted by this severe thunderstorm include
Brussels, Slovan, Gregorville, Rankin, Euren, Dyckesville, Rosiere,
Shoemaker Point, Duvall, and Scarboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4456 8776 4464 8776 4464 8782 4465 8782
4469 8779 4478 8773 4468 8739 4442 8758
TIME...MOT...LOC 2317Z 301DEG 28KT 4469 8768
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLA498
WWUS53 KGRB 082342
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
642 PM CDT Tue Jul 8 2025
WIC029-061-082351-
/O.EXP.KGRB.SV.W.0076.000000T0000Z-250708T2345Z/
Kewaunee WI-Door WI-
642 PM CDT Tue Jul 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KEWAUNEE AND SOUTHERN
DOOR COUNTIES WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm as it shifts toward Lake Michigan between Forestville
and Kewaunee.
&&
LAT...LON 4456 8776 4464 8776 4464 8782 4465 8782
4469 8779 4478 8773 4468 8739 4442 8758
TIME...MOT...LOC 2341Z 307DEG 25KT 4459 8755
$$
JLAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:13 PM CDT, 3 hours 53 minutes earlier. Its key messages:
- Scattered storms will gradually diminish this evening. Isolated hail up to 1" or gusty winds could occur, mainly across far northeast Wisconsin.
- Additional showers/storms likely (60-80% chance) late Friday into Saturday. Confidence in severe storms is low, but locally heavy rain may occur.
Area forecast discussion, Jul 8, 2:13 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 213 PM CDT Tue Jul 8 2025 .KEY MESSAGES... - Scattered storms will gradually diminish this evening. Isolated hail up to 1" or gusty winds could occur, mainly across far northeast Wisconsin. - Additional showers/storms likely (60-80% chance) late Friday into Saturday. Confidence in severe storms is low, but locally heavy rain may occur. && .DISCUSSION... Issued at 213 PM CDT Tue Jul 8 2025 Scattered Storms Through This Evening... Broad mid-level trough will pass across the northern Great Lakes this afternoon into early evening. Overall, limited synoptic forcing and modest low-level convergence should tend to keep convection isolated to scattered and fairly disorganized, with the higher chances along the WI/MI border. Mid-level lapse rates should be rather weak, but RAP/SPC mesoanalysis suggest MLCAPE reaching 1000-1500 J/kg across eastern Wisconsin this afternoon. With 30-40 kts of effective bulk shear, hail or gusty winds could not be ruled out with any more persistent cores, especially across far northeast Wisconsin where temps aloft are cooler and forcing from the shortwave may be a bit stronger, but the overall threat looks quite limited. SPC did add a marginal (level 1 of 5) risk for severe storms for a small area of northeast Wisconsin to account for this risk. Storms may persist into the evening before diminishing as instability wanes. Mid Week into Early Next Week... Surface ridging will provide dry weather for the mid-week period. The next period of focus for more impactful weather comes Friday into Saturday as a shortwave trough emerging from the central Rockies interacts with a broader trough approaching from the northern plains. Rich moisture will be advected northward in advance of this system with precipitable water values forecast to exceed the 90th percentile relative to climo, based on the NAEFS. Although synoptic and mesoscale details remain unclear, the environment would support the potential for locally heavy rainfall. Right now, the NBM shows the footprint of highest probabilities for at least 1" of rain during this time (30-50%) across parts of Minnesota and western Wisconsin. The degree of destabilization remains unclear on Friday, and with relatively weak deep layer wind shear expected, the overall severe weather threat looks rather low for now, with the various machine-learning outputs showing general 5-15% probabilities for severe weather across the area on Friday. The timing of the wave could impact rain/storm chances heading through Saturday. Otherwise, a typical mid-July weather pattern will continue late this weekend into early next week with quasi-zonal flow across the northern tier of states and any showers/storms tied to lower predictability shortwave troughs. No clear precipitation signal is evident at this time. Temps generally look seasonable over the next week with a slow climb for mid to late week along with increasing humidity levels late this week. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1159 AM CDT Tue Jul 8 2025 Scattered storms (30-60% chance) will develop by mid-afternoon before weakening in the evening. Some uncertainty in coverage exists, although the highest chances appear to be focused across far northeast Wisconsin. Updates likely will be needed, based on afternoon trends. Otherwise, a weak front will slide through this afternoon and evening with winds becoming light overnight. As low-level flow shifts northerly overnight, some guidance suggests MVFR/IFR stratus developing for a period overnight into Wednesday morning, so have trended that direction for this issuance. && .GRB WATCHES/WARNINGS/ADVISORIES... WI...None. MARINE...None. && DISCUSSION...JM AVIATION...JM
Hazardous weather outlook, Jul 8, 2:08 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 208 PM CDT Tue Jul 8 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 208 PM CDT Tue Jul 8 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are possible through the evening. Organized severe storms are not expected, but isolated hail or gusty winds are possible, mainly across far northeast Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Additional thunderstorm chances return Friday into Saturday. Locally heavy rainfall is possible Friday afternoon and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. LMZ521-522-541>543-091915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 208 PM CDT Tue Jul 8 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms will diminish through the evening. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms Friday night into Saturday.
In the hours before
Special weather statement, Jul 8, 5:32 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
532 PM CDT Tue Jul 8 2025
WIZ073-074-082315-
Southern Oconto County WI-Southern Marinette County WI-
532 PM CDT Tue Jul 8 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MARINETTE AND SOUTHERN
OCONTO COUNTIES THROUGH 615 PM CDT...
At 532 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Menominee to 7 miles north of Oconto to 14
miles east of Gillett. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Marinette and Oconto around 540 PM CDT.
Other locations impacted by these storms include Cullen, Brookside,
Stiles, County Line, Harmony, Peshtigo, and Pensaukee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4494 8759 4491 8777 4490 8778 4486 8777
4473 8791 4481 8812 4517 8774 4511 8766
4509 8759 4512 8761 4514 8760 4512 8753
4506 8752
TIME...MOT...LOC 2232Z 297DEG 18KT 4515 8768 4499 8783 4483 8802
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JLASpecial weather statement, Jul 8, 5:33 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Green Bay WI
533 PM CDT Tue Jul 8 2025
WIZ038-039-082300-
Outagamie WI-Brown WI-
533 PM CDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BROWN AND
SOUTHEASTERN OUTAGAMIE COUNTIES THROUGH 600 PM CDT...
At 533 PM CDT, Doppler radar was tracking a strong thunderstorm near
Little Chute, or 8 miles northeast of Appleton, moving southeast at
20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Kaukauna around 540 PM CDT.
Other locations impacted by this storm include Little Rapids, Murphy
Corner, Chicago Corners, Combined Locks, Wrightstown, Freedom, De
Pere, Oneida, and Ashwaubenon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4435 8840 4447 8827 4447 8819 4446 8811
4437 8806 4424 8822 4424 8831
TIME...MOT...LOC 2233Z 311DEG 16KT 4437 8828
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KotenbergLocal storm report, Jul 8, 5:49 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
549 PM CDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM Tstm Wnd Dmg 1 W Aurora 45.78N 88.13W
07/08/2025 Florence WI Public
Trees and power lines down in Aurora.
&&Local storm report, Jul 8, 5:51 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
551 PM CDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM Hail Mcallister 45.33N 87.72W
07/08/2025 E1.00 Inch Marinette WI Public
1 inch hail reported by local business. Time
estimated from radar.
&&
KKSpecial weather statement, Jul 8, 5:52 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
552 PM CDT Tue Jul 8 2025
WIZ022-039-040-090000-
Kewaunee WI-Door WI-Brown WI-
552 PM CDT Tue Jul 8 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BROWN...NORTHERN
KEWAUNEE AND DOOR COUNTIES THROUGH 700 PM CDT...
At 552 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles northwest of Egg
Harbor to near Marinette to 9 miles northwest of Bay Shore Park.
Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Egg Harbor around 600 PM CDT.
Ephraim around 605 PM CDT.
Sturgeon Bay and Jacksonport around 625 PM CDT.
Other locations impacted by these storms include Peninsula State
Park, Valmy, Slovan, Gregorville, Rankin, Euren, Whitefish Bay,
Carlsville, Vignes, and Maplewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4501 8710 4486 8715 4476 8727 4447 8745
4461 8796 4471 8793 4471 8792 4463 8793
4464 8792 4469 8780 4487 8765 4494 8745
4518 8727 4513 8696 4510 8695
TIME...MOT...LOC 2252Z 288DEG 19KT 4515 8736 4500 8762 4475 8792
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JLALocal storm report, Jul 8, 6:00 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
600 PM CDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM Tstm Wnd Gst 2 N Little Chute 44.32N 88.25W
07/08/2025 M45 MPH Outagamie WI Trained Spotter
Pea size hail was also reported. Observation
taken at Highway 41 and Highway J.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:40 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 50 min |
| Jul 8, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 46 min |
| Jul 8, 3:49 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 41 min |
| Jul 8, 4:34 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto | 56 min |
| Jul 8, 4:47 PM CDT | Special Weather Statement | GRB | Outagamie | 58 min |
| Jul 8, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 9 min |
| Jul 8, 5:10 PM CDT | Special Marine Warning | GRB | 65 min | |
| Jul 8, 5:32 PM CDT | Special Weather Statement | GRB | Oconto | 43 min |
| Jul 8, 5:33 PM CDT | Special Weather Statement | GRB | Outagamie | 27 min |
| Jul 8, 5:38 PM CDT | Special Marine Warning | GRB | 66 min | |
| Jul 8, 5:52 PM CDT | Special Weather Statement | GRB | Door, Kewaunee | 68 min |
| Jul 8, 6:08 PM CDT | Special Weather Statement | GRB | Calumet | 37 min |
| Jul 8, 6:23 PM CDT | Special Marine Warning | GRB | 67 min | |
| Jul 8, 6:31 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.